question-icon

Do Clopidogrel Have Statins In It?

default
Posted on Fri, 13 Oct 2017
Question: does clopidogrel have statins in it..?? I cant even get up off of a chair with this stuff.. and i had a big leg by pass surpery 2 mos ago.. i need something I guess plus I do have ulcers.. help

Iam also71 yrs old...
Dr. Showalter in Sarasota did the surgery and I know I do have issues with my legs plus more.. he is wanting to go in my aerota ? in my stomach area to see the blood flow now.. I already have a stent and a tube in my right leg thigh. total blockage there.. but all this has helped but the meds are making me like a total invalid..
when I do try to get up andwalk my legs feel very heavy and my heart starts racing..
doctor
Answered by Dr. Ilir Sharka (22 minutes later)
Brief Answer:
I would recommend as follows:

Detailed Answer:
Hello!

Welcome and thank you for asking on HCM!

Regarding your concern, I would explain that clopidogrel does not contain statins in it.

Besides, Clopidogrel does not have any similar adverse effects.
So, in my opinion, your complaints are not a side effect of your actual therapy.

Instead, the heaviness in your legs could be an adverse effect of the surgery or from immobilization or chronic anemia. An electrolyte imbalance can not be excluded either.

Anyway, I would recommend consulting with your attending physician and performing some tests to investigate for the possible causes:

- a chest X ray study
- a cardiac ultrasound
- complete blood count for anemia
- blood electrolytes, including calcium and magnesium
- kidney and liver function tests .

Hope you will find this answer helpful!

Kind regards,

Dr. Iliri
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ilir Sharka (18 minutes later)
nope..didn't help at all.. then why do I feel much better when I stopped taking it..??
None of the systems are now present. So I don't believe your answers and we have done all those tests before any surgery was performed. The surgery was on July 10th.. so something else is happening then. I have stopped taking the meds and feel much better and not just sitting somewhere cause I am too weak to do anything beside barely breath. Sorry your answer did not help me at all...

symptoms not systems.. sorry.. I feel so much better.. but I know I have to take something. I need a blood thinner I know.. but these side effects are not helping me at all... makes me way to weak and heart racing and hurt all over.. dying is a good alternative then I guess if there is nothing else.. cause I cant live that way. Was like a lump only able to sit anywhere.. was way way too weak..
doctor
Answered by Dr. Ilir Sharka (4 hours later)
Brief Answer:
My answer as follows:

Detailed Answer:
Hello again!

I can understand how you feel.

The fact that your symptoms improved after stopping clopidogrel, could be an argument in favor of the connection between clopidogrel adverse effects and your complaints.

For this reason, I would recommend switch to aspirin 80mg per day. Its effects are quite similar to clopidogrel, but as they belong to different classes, they have different adverse effects.

You should discuss with your doctor on the above issues.

If your situation does not improve, I would recommend performing the above mentioned tests. Even though you may have performed some of these tests before surgery, things seem to have changed now, as your situation is worse. So, it would be reasonable to perform some new tests now.

And please don't think about death.. Don't give up! There is still hope! You are still young!

Hope you will find this answer helpful!

Best wishes,

Dr. Iliri
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Ilir Sharka

Cardiologist

Practicing since :2001

Answered : 4503 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Do Clopidogrel Have Statins In It?

Brief Answer: I would recommend as follows: Detailed Answer: Hello! Welcome and thank you for asking on HCM! Regarding your concern, I would explain that clopidogrel does not contain statins in it. Besides, Clopidogrel does not have any similar adverse effects. So, in my opinion, your complaints are not a side effect of your actual therapy. Instead, the heaviness in your legs could be an adverse effect of the surgery or from immobilization or chronic anemia. An electrolyte imbalance can not be excluded either. Anyway, I would recommend consulting with your attending physician and performing some tests to investigate for the possible causes: - a chest X ray study - a cardiac ultrasound - complete blood count for anemia - blood electrolytes, including calcium and magnesium - kidney and liver function tests . Hope you will find this answer helpful! Kind regards, Dr. Iliri